MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FIBULA PLATE, 4 HOLE, STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH DISTAL LATERAL FIBULA PLATE, 4 HOLE, STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 40-20904S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned, only the retrieved piece.If additional information becomes available it will be provided on a supplemental report.Device was implanted.
 
Event or Problem Description
It was reported that the scraped piece was confirmed after the all variax fibula implants were removed.Therefore, the piece was removed and the operation was finished.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that distal lateral fibula plate, 4 hole, sterile was damaged could be confirmed.Based on investigation, the root cause was attributed to be user related.The device inspection revealed the following: note that only some metal swarf of the mentioned plate was returned, which was recovered after a planned revision ¿bone union¿.It is clearly evident, due to the shape and structure of this metal swarf, that the returned metal piece originated from the plate and not from the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
DISTAL LATERAL FIBULA PLATE, 4 HOLE, STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8351649
Report Number0008031020-2019-00067
Device Sequence Number11256165
Product Code KTT
UDI-Device Identifier04546540604620
UDI-Public04546540604620
Combination Product (Y/N)N
PMA/510(K) Number
K081284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number40-20904S
Device Lot Number1000292889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;